Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Corticosteroid interference with HIV testing or OK to woo-hoo?
Sep 23, 2005

Hi Dr. Bob,

Following a possible exposure at the lab I work at (a drop of serum on my finger which had hangnails - not even sure if it got on the hangnails, but I digress), I went to see my PCP due to some possible ARS symptoms that I was feeling (body aches/pains, slight sore throat, swollen node - symptoms have lasted >7 weeks - no fever, rash, etc).

I tested negative EIA at 44 days and now negative again at 98 days on a rapid test. My question is this, is it OK to woo-hoo? I have very mild eczema which I apply clobetasol (topical corticosteroid) to very intermittently - for a couple days when I have a flare up on the soles of my feet - I then may go weeks/months w/o using any - would this cause interference with the assay or numb my immune system enough to prevent me from producing detectable antibodies? Any and all advice is greatly appreciated.

Response from Dr. Frascino

Hello,

Your negative EIA tests at 44 days and 98 days are definitive and conclusive. Topical clobetasol does not interfere with HIV test results, ability to produce anti-HIV antibodies or the duration of the window period.

Bottom line: It's WOO-HOO time!

Stay well.

Dr. Bob



Previous
let's make this real simple!!!
Next
Reinfecting oneself

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement